Alert archive / Florida / Tornado Warnings in 2006

Tornado Warning 17, NWS Tallahassee, FL

April 22, 2006Walton County, Florida

NWS Tallahassee, FL issued this tornado warning at Apr 22, 2006, 12:07 AM CDT for Walton County, Florida. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 22, 2006, 12:07 AM CDT (05:07 UTC)
Expired
Apr 22, 2006, 12:30 AM CDT
In force
23 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

County Walton County, FL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 21, 10:48 PM CDTTornado WatchSPC4 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 5.1 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2006-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1232 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2006-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1232 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1276 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KTAE 220508
TORTAE
FLC131-220530-
/O.NEW.KTAE.TO.W.0017.060422T0507Z-060422T0530Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
107 AM EDT SAT APR 22 2006

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN WALTON COUNTY IN THE PANHANDLE OF FLORIDA

* UNTIL 1230 AM CDT

* AT 1203 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A DEVELOPING TORNADO 11 MILES WEST OF FLOWERSVILLE...OR ABOUT 14 
  MILES NORTH OF CRESTVIEW...MOVING EAST AT 30 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  FLOWERSVILLE BY 1220 AM CDT...
  PAXTON AND LAKEWOOD BY 1225 AM CDT...
  NATURAL BRIDGE BY 1230 AM CDT...

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (850) 942-8833.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA.

LAT...LON 3102 8662 3085 8658 3090 8616 3113 8625

$$

18-WOOL
1 follow-up statement
000 
WWUS52 KTAE 220532
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
131 AM EDT SAT APR 22 2006

FLC131-220541-
/O.EXP.KTAE.TO.W.0017.000000T0000Z-060422T0530Z/
WALTON FL-
131 AM EDT SAT APR 22 2006

...THE TORNADO WARNING FOR NORTHWESTERN WALTON COUNTY EXPIRED AT 
1230 AM CDT...

THE STORM THAT PROMPTED THE WARNING HAS JUST MOVED NORTH OUT OF THE 
COUNTY...THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. 

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU
CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT
850-942-8833 TO REPORT SEVERE WEATHER.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA UNTIL 5 AM 
CDT. 

LAT...LON 3102 8662 3085 8658 3090 8616 3113 8625

$$

38-GODSEY

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Apr 21, 8:35 PM CDT, 3 hours 32 minutes earlier.

Area forecast discussion, Apr 21, 8:35 PM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
935 PM EDT FRI APR 21 2006

.UPDATE...
WILL BE UPDATING THE ZONES FOR NEWLY ISSUED SEVERE THUNDERSTORM
WATCH NUMBER 235 IN EFFECT UNTIL 4 AM EDT/3AM CDT. STORMS CURRENTLY
THAT EXIST NOW REMAIN BELOW SEVERE LIMITS. HOWEVER...THE APPROACHING
TROF COULD INTENSITY THESE STORMS GIVEN ENOUGH INSTABILITY ABOVE THE
SURFACE. LARGE HAIL WOULD REMAIN THE MAIN THREAT. WILL BE UPDATING
THE ZONES AND OTHER PRODUCTS TO FEATURE THE SEVERE THUNDERSTORM
WATCH SOON.

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...SEVERE THUNDERSTORM WATCH UNTIL 3 AM CDT ALL ZONES.
GA...SEVERE THUNDERSTORM WATCH UNTIL 4 AM EDT FOR THE FOLLOWING ZONES
     QUITMAN...CLAY...RANDOLPH...CALHOUN...TERRELL...DOUGHERTY...
     LEE...EARLY...MILLER...BAKER...MITCHELL
FL...NONE.

---PREVIOUS DISCUSSION BELOW----

.DISCUSSION...
WEAKENING LINE OF CONVECTION APPROACHING OUR WESTERN ZONES AT THIS
TIME. 21Z SURFACE ANALYSIS SHOWED A COLD FRONT WELL BEHIND THE LINE
OF CONVECTION BACK ACROSS WESTERN LOUISIANA AND SOUTHEASTERN
ARKANSAS. LAST FEW VISIBLE SATELLITE IMAGES SHOWED A DEVELOPING
THUNDERSTORM JUST EAST OF MOBILE BAY SLOWLY WEAKENING.

CURRENT SURFACE OBS AROUND THE REGION AT 00Z SHOW DEWPOINTS IN THE
MID TO UPPER 60S ACROSS FLORIDA BUT ONLY IN THE LOW 60S OVER SE AL
AND SOUTHERN GA. AREA RADARS CONTINUE TO SHOW WEAKENING TREND OF THE
CONVECTION. LAPS ANALYSIS SHOWS SBCAPES ALONG THE FLA COAST NEAR
1000 J/KG. THIS DECREASES OVER INTERIOR FLA AND SOUTHEAST AL WITH
VALUES BETWEEN 500 J/KG AND 800 J/KG. WITH LOW CAPES AND WEAK SHEAR
VALUES...SEVERE WEATHER IS LOOKING LESS AND LESS LIKELY NOW THAT THE
SUN HAS SET AND DAYTIME HEATING HAS BEEN LOST.

THE 00 UTC SOUNDING HERE FROM KTAE CAME IN WITH A VERY GOOD LOW
LEVEL LAPSE RATE APPROACHING DRY ADIABATIC IN THE 925 TO 800 MB
LAYER. MOST OF THE CAPE IN THE SOUNDING WAS ABOVE THE -10C LEVEL.
THIS IS WHY THERE IS A POSSIBILITY FOR LARGE HAIL IN ANY STORM THAT
CAN BECOME SUFFICIENTLY STRONG. HIGH CAPE IN THE -10C TO -30C LAYER
IS A GOOD INDICATOR FOR POSSIBLE HAIL DEVELOPMENT AND THIS IS
PRESENT IN THE SOUNDING. ENVIRONMENTAL WIND PROFILES ARE NOT
IMPRESSIVE AT ALL WITH WINDS ACTUALLY GOING FROM WESTERLY TO
SOUTHERLY AROUND 800 MB.

THE NAM-12 MODEL SOUNDINGS SHOW A STABLE BOUNDARY LAYER SETTING UP
OVERNIGHT. THIS MEANS ANY DEVELOPING OR APPROACHING STORMS WOULD
LIKELY BE ELEVATED AND ANY SUBSTANTIAL DAMAGING WIND THREAT GREATLY
REDUCED WITH HAIL BEING THE MAIN THREAT.

CURRENT ZFP HAS SEVERE WORDING IN THE ZONES. ENOUGH CONFIDENCE
EXISTS TO REDUCE THIS TO STRONG WORDING ACROSS THE BOARD. WILL WATCH
CONVECTIVE TRENDS OVER THE NEXT HOUR OR SO AND MAY EVEN BE ABLE TO
REMOVE ENHANCED THUNDERSTORM WORDING COMPLETELY FROM SOME LOCATIONS.
WILL PLAN ON ISSUING THE UPDATED ZFP AROUND 10 PM EDT IF NOT
SOONER.

CURRENT POP CONFIGURATION IN THE GRIDS BY AND LARGE IS FINE. EVEN
THOUGH THE CURRENT LINE PROGRESSING THROUGH SOUTHERN ALABAMA IS
WEAKENING...WE ARE SEEING SOME DEVELOPMENT OF THUNDERSTORMS AHEAD OF
THE COLD FRONT IN CENTRAL LOUISIANA.

ALL OTHER PORTIONS OF THE FORECAST ARE ON TRACK WITH NO CHANGES
ANTICIPATED.

&&

.MARINE...
UPSTREAM OBS FROM THE BUOY SOUTH OF MOBILE SHOW WINDS 10 TO 15 KNOTS
WITH SEAS RUNNING 2 FEET. THINK THATS ABOUT ALL WELL SEE AT OUR
OFFSHORE BUOYS OVERNIGHT. CURRENT CWF HAS THAT COVERED WELL AND WILL
ONLY MAKE SOME MINOR CHANGES TO IT ON THE EVENING UPDATE.

&&

.FIRE WEATHER...
ONCE AGAIN SAW SOME BRIEF DURATIONS OF LOW RH AROUND INTERIOR FLA
TODAY BELOW 35 PERCENT. DRIER CONDITIONS ARE ON THE WAY BEHIND THE
FRONT WITH POSSIBLE RED FLAG CONDITIONS ON SUNDAY IN FLA.

&&

.AVIATION...
THE MCS THAT HAS BEEN MOVING RAPIDLY TOWARD OUR AREA ALONG THE GULF
COAST THIS AFTERNOON HAS SHOWN A WEAKENING TREND THE PAST FEW HOURS.
HOWEVER...MORE SHOWERS AND STORMS ARE EXPECTED TO DEVELOP LATER
TONIGHT AND THE FIRST HALF OF SATURDAY AS A COLD FRONT APPROACHES.
SHOWERS AND THUNDERSTORMS WILL TEMPORARILY REDUCE VISIBILITIES AND
CEILINGS AT EACH TAF SITES LATER TONIGHT AND SATURDAY...THOUGH SOME
BRIEF REDUCTION TO IFR IS POSSIBLE WITH THE HEAVIER SHOWERS. THERE
WILL ONCE AGAIN BE AREAS OF MVFR CEILINGS AT EACH TAF SITE TONIGHT
AND SATURDAY MORNING...BUT NON-ZERO WIND SPEEDS SHOULD PREVENT
SIGNIFICANT FOG FROM FORMING. AS DRIER AIR MOVES INTO THE REGION
SATURDAY AFTERNOON THE RAIN CHANCES WILL DIMINISH AND VFR CONDITIONS
ARE FORECAST...ALONG WITH A WIND SHIFT TO THE WEST OR WEST NORTHWEST.

&&

AVIATION...FOURNIER
REST OF DISCUSSION...GODSEY
Hazardous weather outlook, Apr 21, 3:37 AM CDT, 20 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
437 AM EDT FRI APR 21 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-221000-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
437 AM EDT FRI APR 21 2006

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

DAY ONE...TODAY THROUGH TONIGHT.
IT WILL BE ANOTHER UNSEASONABLY WARM DAY WITH TEMPERATURES
APPROACHING 90 DEGREES AT SOME INLAND LOCATIONS. ISOLATED
THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON...WITH INCREASING
CHANCES FROM WEST TO EAST TONIGHT AS A COLD FRONT APPROACHES. A FEW
STORMS MAY BE STRONG TO SEVERE OVER SOUTHEAST ALABAMA AND THE
WESTERN FLORIDA PANHANDLE LATE TONIGHT INTO EARLY SATURDAY MORNING.
THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE FLORIDA BIG BEND
AND PANHANDLE COAST SATURDAY. THE COLD FRONT WILL PUSH THROUGH THE
TRI-STATE REGION SATURDAY WITH SHOWERS AND THUNDERSTORMS ENDING FROM
WEST TO EAST. SOME OF THE THUNDERSTORMS MAY BE STRONG TO SEVERE. A
DRIER AIRMASS WILL FILTER INTO THE AREA ON SUNDAY WITH POSSIBLE RED
FLAG CONDITIONS FOR THE FLORIDA ZONES DUE TO LOW RELATIVE HUMIDITY.
ANOTHER FRONT WILL BRING CHANCES FOR RAIN BEGINNING LATE TUESDAY
INTO WEDNESDAY. THE FRONT MAY STALL OVER OR JUST SOUTH OF NORTH
FLORIDA ON THURSDAY. DEPENDING ON HOW THIS BOUNDARY SETS UP WILL
DETERMINE THE CHANCES FOR RAIN ON THURSDAY. AT THIS TIME...NO
ORGANIZED SEVERE WEATHER IS EXPECTED WITH THIS COLD FRONT.

.SPOTTER CALL TO ACTION STATEMENT...
GENERAL SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...ISOLATED
SEVERE STORMS ARE EXPECTED...SO SPOTTERS ARE ENCOURAGED TO SELF
ACTIVATE IF STRONG TO SEVERE STORMS DEVELOP IN THEIR AREA...OR ANY
WATCHES ARE ISSUED.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

22-BARRY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 4:38 AM CDTFire Weather WatchTAECalhoun, Dixie, Gadsden, Holmes, Jackson, Jefferson and 7 more9 hr
Apr 22, 9:01 AM CDTSevere Thunderstorm WarningTAEFranklin, Wakulla44 min
Apr 22, 9:19 AM CDTTornado WarningTAEFranklin41 min
Apr 22, 9:28 AM CDTSpecial Marine WarningTAE62 min
Apr 22, 11:21 AM CDTSevere Thunderstorm WarningTAELafayette, Taylor39 min
Apr 22, 1:43 PM CDTRed Flag WarningTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more28 hr
Apr 22, 4:11 PM CDTSevere Thunderstorm WarningTAELeon49 min
Apr 22, 4:24 PM CDTSevere Thunderstorm WarningTAEWakulla51 min
Apr 22, 4:46 PM CDTSevere Thunderstorm WarningTAEJefferson44 min
Apr 22, 5:11 PM CDTSevere Thunderstorm WarningTAELeon49 min
Apr 22, 5:50 PM CDTTornado WarningTAEWakulla25 min

Nearby

Tornado Warnings in Florida, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.